zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
‘Large’ solutions of semilinear elliptic equations: Existence, uniqueness and asymptotic behaviour. (English) Zbl 0802.35038

From the introduction: We consider the equation Δu=f(u) in Ω, where Ω is a domain in N whose boundary is a compact C 2 manifold and f is a positive differentiable function in + such that f(0)=0 and f ' 0 everywhere. A solution u satisfying u(x) as xΩ is called a large solution. We are interested in the questions of existence and uniqueness of large solutions and in their asymptotic behaviour near the boundary.

More generally, we consider equations of the form Δu=g(x,u) in Ω, which includes the case g(x,u)=h(x)u p where p>1 and h is a positive continuous function in Ω ¯ such that h and 1/h are bounded. For this class of equations we describe the precise asymptotic behaviour of large solutions near the boundary and establish the uniqueness of such solutions.


MSC:
35J60Nonlinear elliptic equations
35B05Oscillation, zeros of solutions, mean value theorems, etc. (PDE)
35B40Asymptotic behavior of solutions of PDE
References:
[1][BL] C. Bandle and H. Leutwiler,On a quasilinear elliptic equation and a Riemannian metric invariant under Möbius transformations, to appear.
[2][BM1] C. Bandle and M. Marcus,Un théorème de comparaison pour un problème elliptique avec une non-linéarité singulière, C. R. Acad. Sci. Paris287 Série A (1978), 861–863.
[3][BM2] C. Bandle and M. Marcus,Sur les solutions maximales de problèmes elliptiques nonlinéaires: bornes isopérimétriques et comportement asymptoique, C. R. Acad. Sci. Paris311 Série I (1990), 91–93.
[4][K] J. B. Keller,On solutions of Δu=f(u), Comm. Pure Appl. Math. 10 (1957), 503–510. · Zbl 0090.31801 · doi:10.1002/cpa.3160100402
[5][Ko] N. Korevaar,Convex solutions to nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J.32 (1983), 603–614. · Zbl 0528.35011 · doi:10.1512/iumj.1983.32.32042
[6][LN] C. Loewner and L. Nirenberg,Partial differential equations invariant under conformal or projective transformations, inContributions to Analysis, ed. L. Ahlfors, Academic Press, New York, 1974, pp. 245–272.
[7][O] R. Osserman,On the inequality Δu(u), Pacific J. Math.7 (1957), 1641–1647.
[8][PS] L. E. Payne and I. Stackgold,Nonlinear problems in nuclear reactor analysis, Springer Lecture Notes in Math. #322 (1972), 298–301.
[9][S] R. Sperb,Maximum Principles and their Applications, Academic Press, New York, 1981.